Hail, Douglas
- When
- May 18, 2:00 AM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -96.000
Near 96th and Q Streets.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 18, 2:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT WED MAY 18 2005 .DISCUSSION... MAIN FORECAST CONCERNS SHORT TERM WILL DEAL WITHTIMING OF FRONT THROUGH THE AREA AND ASSOCIATED RAIN CHANCES TODAY THEN TEMPERATURES INTO THE WEEKEND. EXTENDED PERIOD REMAINS UNCERTAIN DUE TO MODEL DIFFERENCES. SURFACE COLD FRONT HASNT REALLY MOVED THAT MUCH SINCE 00Z AND AT 07Z WAS LOCATED ACROSS CENTRAL NEBRASKA. SCATTERED CONVECTION IN ADVANCE OF THE FRONT WAS ACROSS PORTIONS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. MODELS CONTINUE TO INDICATE FRONT TO MOVE SLOWLY EAST TODAY ACROSS THE CWA REACHING VICINITY OF THE MISSOURI RIVER BY 00Z WITH CONTINUED CHANCE OF THUNDERSTORMS AHEAD OF THE FRONT. GFS A LITTLE MORE AGGRESSIVE IN PULLING IN COLDER AIR BEHIND THE UPPER SYSTEM ON THURSDAY WHICH LOOKS TO BE OVERDONE SO WENT WITH A BLEND OF GFS AND NAM FOR THURSDAY AND FRIDAY WITH TREND TOWARD WARMER TEMPERATURES. NEXT CONCERN LOOKS TO BE OVER THE WEEKEND AND MODELS HANDLING OF NEXT SURFACE FRONT AND FAST FLOW OVER NORTHERN TIER OF THE COUNTRY. LASTEST HPC DISCUSSION INDICATES A BLEND OF VARIOUS MODELS FOR MEDIUM RANGE BUT SOME POPS AROUND SUNDAY STILL LOOK REASONABLE BASED ON CANADIAN AND GFS. LITTLE CHANGE FOR THE REMAINDER OF THE EXTENDED PERIOD AT THIS TIME DUE TO CONTINUED MODEL DIFFERENCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1055 PM CDT TUE MAY 17 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181117- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1055 PM CDT TUE MAY 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A LINE OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS EASTERN NEBRASKA OVERNIGHT...GRADUALLY WEAKENING AS IT REACHES FAR EASTERN NEBRASKA AND WESTERN IOWA AFTER MIDNIGHT. SEVERE WEATHER IS UNLIKELY FROM THESE STORMS. STRONG THUNDERSTORMS MAY DEVELOP LATE WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE SOUTHEAST CORNER OF NEBRASKA AND SOUTHWEST IOWA...GENERALLY EAST OF A LINE FROM HARLAN IOWA TO PLATTSMOUTH AND PAWNEE CITY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...BETWEEN 3 PM AND 8 PM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. IT IS TOO SOON TO PREDICT THE SEVERE WEATHER POTENTIAL FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 8 PM WEDNESDAY IN SOUTHWEST IOWA AND PORTIONS OF SOUTHEAST NEBRASKA. POLLACK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CDT TUE MAY 17 2005
NEZ011-016-030-180500-
...SEVERE THUNDERSTORM WATCH 285 THAT WAS PREVIOUSLY IN EFFECT UNTIL
MIDNIGHT FOR NORTHEAST NEBRASKA HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...
IN NORTHEAST NEBRASKA
KNOX...ANTELOPE AND BOONE
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT WED MAY 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL BELLWOOD 41.34N 97.24W
05/18/2005 0.75 INCH BUTLER NE PUBLIC
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
104 AM CDT WED MAY 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HAIL 1 S SNYDER 41.69N 96.79W
05/18/2005 1.00 INCH DODGE NE EMERGENCY MNGR
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
145 AM CDT WED MAY 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL TEKAMAH 41.78N 96.22W
05/18/2005 0.88 INCH BURT NE LAW ENFORCEMENT
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
219 AM CDT WED MAY 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL VALLEY 41.31N 96.35W
05/18/2005 0.50 INCH DOUGLAS NE OFFICIAL NWS OBS
MOSTLY PEA SIZE.
&&
RCHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
242 AM CDT WED MAY 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 3 NE GRETNA 41.17N 96.20W
05/18/2005 0.75 INCH SARPY NE PUBLIC
MOSTLY ONE HALF INCH IN DIAMETER.
&&
DEWALDThe Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 07:59 UTC.
1 hail. Local standard time, as filed.
Near 96th and Q Streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449591.